Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 13, 2007, 3:16 PM EDT for Lawrence County, Mercer County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2007, 3:16 PM EDT (19:16 UTC)
- Expired
- Jun 13, 2007, 4:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, PA, Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 69 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:53 AM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 13, 10:53 AM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1053 AM EDT WED JUN 13 2007 .SYNOPSIS... HIGH PRESSURE SYSTEM CENTERED OVER THE CENTRAL GREAT LAKES REGION WILL DOMINATE OUR WEATHER THROUGH LATE WEEK. INFLUENCE FROM PERSISTENT LOW PRESSURE SYSTEM OFF JERSEY SHORE WILL KEEP SCATTERED THUNDERSTORMS MAINLY OVER WESTERN PENNSYLVANIA, NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. && .NEAR TERM /THROUGH TONIGHT/... IMPULSES ROTATING AROUND CLOSED LOW OFF THE MID ATLANTIC COAST WILL KICK OFF SOME CLUSTERS OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORM COVERAGE SHOULD BE MORE NUMEROUS OVER THE RIDGES THROUGH THIS EVENING TAPERING TO ISOLATED ACROSS EASTERN OHIO. NEAR TERM TEMPERATURE FORECAST LOOKS FINE. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... BY THURSDAY...UPPER TROUGH BEGINS TO MOVE TOWARDS THE NOVA SCOTIA REGION. GREAT LAKES HIGH PRESSURE SYSTEM ELONGATES EASTWARD AND CONTROLS WEATHER ACROSS THE REGION THROUGH FRIDAY. CONTINUED DIURNAL THUNDERSTORM CHANCES CANNOT BE RULED OUT IN EASTERN ZONES AND RIDGE COUNTIES THROUGH LATE THURSDAY AS H5 COLD POOL REMAINS IN PLACE AND MODERATE SOLAR INSULATION ALLOWS FOR SUFFICIENT INSTABILITY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... UPPER LEVEL LOW CONTINUING OFF OF NE U.S. COAST ON FRIDAY. UPPER LOW EVENTUALLY OPENS AND LIFTS NE SATURDAY NIGHT. WEAK UPPER TROUGH IN NORTHWEST FLOW PUSHES EAST AND CONTINUES TO FLATTEN OUT. MEANWHILE, THIS UPPER FEATURE SUPPORTS VERY WEAK SURFACE FRONT FOR OVERNIGHT SATURDAY INTO EARLY SUNDAY. CURRENTLY, LOOKS VERY DRY BUT HAVE MENTIONED 20 POP IN GRIDS (NOT IN ZFP). THEN, H5 HEIGHTS ON THE RISE AS RIDGE BUILDS EAST THROUGH MONDAY. MIDWEST TROUGH SHARPENS LATER MONDAY INTO TUESDAY. THIS NEXT TROUGH BEST CHANCE OF PRECIPITATION AFFECTING REGION NEXT 7 DAYS. IT WILL SUPPORT COLD FRONT WHICH PROGRESSES EAST THROUGH LATE TUESDAY. INCREASE IN DEWPOINTS, CLOUD COVER AND CHANCE SHOWERS AND THUNDER IN FORECAST BY DAY 7 (TUESDAY) WITH APPROACH OF THIS SYSTEM. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... EXPECT SCATTERED TO BROKEN CUMULUS AROUND 4000 FEET THROUGH THIS EVENING WITH CONDITIONS LOWERING TO MVFR IN SCATTERED THUNDERSTORMS. POTENTIAL EXISTS FOR HAIL AND WIND GUSTS OVER 40KT IN STRONGER CELLS. PATCHY FOG WILL LOWER CONDITIONS TO IFR AGAIN EARLY THURSDAY MORNING. MAINLY VFR CONDITIONS WILL PREVAIL WITH WIDELY SCATTERED MVFR CONDITIONS IN THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. FOR FRIDAY THROUGH THE WEEKEND EXPECT GENERALLY VFR CONDITIONS WITH A WEAK COLD FRONT BRINGING ISOLATED THUNDERSTORMS AND SOME MVFR/IFR CONDITIONS POSSIBLE SATURDAY NIGHT AND SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 13, 11:45 AM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1145 AM EDT WED JUN 13 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-141545- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 1145 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING. A LOW PRESSURE SYSTEM LOCATED OVER THE EAST COAST WILL PUMP LOW LEVEL MOISTURE INTO THE AREA. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON ESPECIALLY OVER THE RIDGES. SOME STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 13, 1:36 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 136 PM EDT WED JUN 13 2007 PAZ007>009-013>016-022-023-131830- ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-INDIANA PA-JEFFERSON PA-LAWRENCE PA-MERCER PA-VENANGO PA- 136 PM EDT WED JUN 13 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE INTO PARTS OF THE FOLLOWING COUNTIES...ARMSTRONG...INDIANA...BUTLER...JEFFERSON...VENANGO... FOREST...CLARION...MERCER AND LAWRENCE COUNTIES BY 330 PM. STRONG THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN PENNSYLVANIA. THEY WERE MOVING TO THE SOUTHWEST ABOUT 25 MPH. ALSO, A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REGION UNTIL 900 PM. THE GREATEST THREAT FROM THESE STORMS WILL BE HAIL AND DAMAGING WINDS. LOOK FOR BRIEF HEAVY DOWNPOURS AS WELL. AND, REMEMBER, ALL THUNDERSTORMS CAN BE DEADLY AND DANGEROUS DUE TO LIGHTNING. BE ON THE ALERT FOR POSSIBLE WARNINGS AS THESE STORMS MOVE SOUTHWEST THIS AFTERNOON. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. KANE
Local storm report, Jun 13, 2:59 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL SHARON 41.23N 80.50W
06/13/2007 M0.88 INCH MERCER PA AMATEUR RADIO
NICKEL SIZE HAIL ON THE WEST SIDE OF SHARON.
&&
RKANEThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:31 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 74 min |
| Jun 13, 3:32 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 58 min |
| Jun 13, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 62 min |
| Jun 13, 4:17 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 28 min |
| Jun 13, 4:41 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 64 min |
| Jun 13, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 48 min |
| Jun 13, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 58 min |
| Jun 13, 5:14 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 61 min |
| Jun 13, 5:33 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 57 min |
| Jun 13, 5:44 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 46 min |
| Jun 13, 6:34 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 56 min |
| Jun 13, 6:46 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 44 min |
| Jun 13, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
| Jun 13, 4:27 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 63 min |
| Jun 13, 5:06 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison, Tuscarawas | 54 min |
| Jun 13, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 48 min |
| Jun 13, 5:40 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 65 min |
| Jun 13, 6:00 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 60 min |
| Jun 13, 6:28 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 62 min |
| Jun 13, 6:30 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 60 min |
| Jun 13, 3:13 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 62 min |
| Jun 13, 5:55 PM EDT | Severe Thunderstorm Warning | PBZ | Ohio | 50 min |
| Jun 13, 7:00 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 45 min |
| Jun 13, 7:11 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.